Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 4, 2021, 1:23 AM CDT for Stanton County, Kansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2021, 1:23 AM CDT (06:23 UTC)
- Expired
- Jul 4, 2021, 2:15 AM CDT
- In force
- 52 min
- Issued by
- NWS Dodge City, KS
County Stanton County, KS
The radar
The Dodge City radar (KDDC), 171 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
993 WWUS83 KDDC 040623 SPSDDC Special Weather Statement National Weather Service Dodge City KS 123 AM CDT Sun Jul 4 2021 KSZ061-074-075-084-040715- Stanton KS-Hamilton KS-Grant KS-Morton KS- 123 AM CDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORTON...SOUTH CENTRAL HAMILTON...WESTERN GRANT AND STANTON COUNTIES UNTIL 215 AM CDT/115 AM MDT/... At 122 AM CDT/1222 AM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles northwest of Johnson City to 8 miles southwest of Stonington. Movement was southeast at 20 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Johnson City, Manter, Big Bow and The Saunders Elevator. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3762 10204 3777 10188 3761 10148 3710 10204 TIME...MOT...LOC 0622Z 314DEG 10KT 3764 10187 3723 10232 $$ TURNER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 3, 11:54 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 3, 11:54 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1154 PM CDT Sat Jul 3 2021 ...Updated Short Term Discussion... .SHORT TERM...(Tonight through Sunday evening) Issued at 1142 PM CDT Sat Jul 3 2021 Weak northwest flow aloft and surface high pressure to the northeast will break down heading into Sunday and push east giving way to increasing storm chances for Sunday afternoon and evening. Light southeasterly winds through mid Sunday morning as cloud cover increases as a mid level trough digs down the longwave ridge to the west. Winds will increase by mid morning 15-20 mph with daytime heating of the afternoon before diminishing once again overnight into Monday morning with radiational cooling. Temperatures will start a little mild in the upper 60s before an even warmer afternoon with more ample warm air advection from the south pushing into the upper 80s to lower 90s further west and north into the CWA. Storm chances for mid Sunday afternoon will develop across eastern Colorado earlier than Saturday and closer to the state line before spreading east across the CWA. Scattered in nature, these will be hit or miss with confidence low on pinpointing exactly where these will be as they move west to east before diminishing towards sunset and exiting east into central and south central Kansas. A marginal risk for severe storms, especially initially as they move out of eastern Colorado with more discreteness before clustering with its eastward progression. Hail and damaging winds will be the main threat as instability will be moderate in nature with daytime temperatures pushing into the 90s along with dewpoints into the upper 60s. Modest mid level lapse rates and winds will help amplify the mid level trough axis across the CWA as it moves east. With ample shear up to 30kts, initial storm development will be the main concern in terms of hail potential before becoming more of a wind driven event into the evening hours towards sunset. Overall, confidence is high for the storm potential and likely severe thresholds but not quite as high for the scope of its capacity for what areas will exactly be effected. Otherwise, as storm exit stage right, increased mid level moisture will linger in the wake of the aforementioned mid level trough. This will improve towards sunrise Monday morning allowing for temperatures to drop into the mid 60s with possible fog for areas with the heaviest rainfall due to the upslope nature of the low level winds at the surface from the southeast. .LONG TERM...(Sunday night through Friday) Issued at 111 PM CDT Sat Jul 3 2021 The extended period features typical Summer weather. Highs will continue to remain near seasonal values with lows seasonal as well. A weak cool front may approach the forecast area on Tuesday. This could drop down highs a few degrees and allow for higher areal coverage of isolated storms. Otherwise, if there were any storm activity during this period, it would remain on the isolated coverage. With the mid level ridge remain west of the FA, don't see any huge heatwaves anytime soon. Highs should remain seasonally hot through the rest of the extended period. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1133 PM CDT Sat Jul 3 2021 VFR conditions for the entire period for all TAF sites with surface high pressure to the northeast extending across western Kansas. As a result, light southeasterly winds less than 10kts overnight before increasing to 12-15kts after 15Z with daytime heating mixing boundary layer winds to the surface. Mid level clouds will lower as a mid level trough triggers scattered thunderstorms across the CWA. However, with confidence low on exactly where these hit or miss storms will occur, will be carrying VCTS at all TAF sites between 18-00Z. Otherwise, these storms will diminish and exit to the east giving way to mid level ceilings and light southeasterly winds overnight into Monday. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 89 67 88 / 10 30 30 10 GCK 67 90 64 89 / 10 30 30 10 EHA 66 93 64 86 / 10 30 30 10 LBL 67 90 66 85 / 10 30 40 10 HYS 67 92 67 90 / 20 30 30 0 P28 67 88 69 89 / 10 30 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Lowe LONG TERM...Sugden AVIATION...Lowe
Hazardous weather outlook, Jul 3, 2:33 AM CDT, 22 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 233 AM CDT Sat Jul 3 2021 KSZ030-031-043>046-061>066-074>081-084>090-040745- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 233 AM CDT Sat Jul 3 2021 /133 AM MDT Sat Jul 3 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- Scattered thunderstorms are expected Independence Day afternoon and evening. Some storms may be strong to marginally severe, with hail to the size of quarters and wind gusts to near 60 mph. Thunderstorms and their associated lightning will pose a risk for outdoor holiday activities Sunday afternoon and evening, but coverage will be scattered. Another round of showers and thunderstorms is expected with a weak cold front Tuesday evening and Tuesday night. Days 2-7 Hazards ---------------- * Sunday - Lightning: Elevated risk - Severe thunderstorm: Limited risk * Monday - Lightning: Limited risk - Excessive heat: Limited risk * Tuesday - Lightning: Elevated risk * Wednesday - Lightning: Limited risk * Thursday No hazards. * Friday - Lightning: Limited risk - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc Turner
In the hours before
Special weather statement, Jul 4, 12:03 AM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1203 AM CDT Sun Jul 4 2021
KSZ061-062-040545-
Kearny KS-Hamilton KS-
1203 AM CDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON AND
NORTHWESTERN KEARNY COUNTIES UNTIL 1245 AM CDT/1145 PM MDT/...
At 1203 AM CDT/1103 PM MDT/, Doppler radar was tracking a strong
thunderstorm 14 miles north of Syracuse, moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Kendall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3826 10171 3826 10147 3821 10123 3794 10154
3814 10183
TIME...MOT...LOC 0503Z 306DEG 16KT 3818 10167
TURNERSpecial weather statement, Jul 4, 12:35 AM CDT, 48 minutes before
Special Weather Statement National Weather Service Dodge City KS 1235 AM CDT Sun Jul 4 2021 KSZ062-063-040615- Finney KS-Kearny KS- 1235 AM CDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KEARNY AND WEST CENTRAL FINNEY COUNTIES UNTIL 115 AM CDT... At 1235 AM CDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Lakin, moving southeast at 20 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lakin, Holcomb and Deerfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3802 10154 3816 10140 3801 10093 3774 10123 TIME...MOT...LOC 0535Z 308DEG 13KT 3805 10140 TURNER
Special weather statement, Jul 4, 1:23 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 123 AM CDT Sun Jul 4 2021 KSZ061-074-075-084-040715- Stanton KS-Hamilton KS-Grant KS-Morton KS- 123 AM CDT Sun Jul 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORTON...SOUTH CENTRAL HAMILTON...WESTERN GRANT AND STANTON COUNTIES UNTIL 215 AM CDT/115 AM MDT/... At 122 AM CDT/1222 AM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles northwest of Johnson City to 8 miles southwest of Stonington. Movement was southeast at 20 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Johnson City, Manter, Big Bow and The Saunders Elevator. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3762 10204 3777 10188 3761 10148 3710 10204 TIME...MOT...LOC 0622Z 314DEG 10KT 3764 10187 3723 10232 TURNER
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 12:03 AM CDT | Special Weather Statement | DDC | Kearny | 42 min |
| Jul 4, 12:35 AM CDT | Special Weather Statement | DDC | Kearny | 40 min |
| Jul 4, 2:16 AM CDT | Special Weather Statement | DDC | Grant | 44 min |
| Jul 4, 3:23 PM CDT | Special Weather Statement | DDC | Hodgeman | 37 min |
| Jul 4, 3:54 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman | 36 min |
| Jul 4, 4:23 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 52 min |
| Jul 4, 4:57 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell | 48 min |
| Jul 4, 5:02 PM CDT | Special Weather Statement | DDC | Hodgeman | 43 min |
| Jul 4, 5:12 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Ness, Pawnee | 33 min |
| Jul 4, 5:37 PM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell, Meade, Seward | 38 min |
| Jul 4, 5:56 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 49 min |
| Jul 4, 6:00 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 45 min |
| Jul 4, 6:07 PM CDT | Special Weather Statement | DDC | Seward | 38 min |
| Jul 4, 6:28 PM CDT | Severe Thunderstorm Warning | DDC | Haskell, Seward | 47 min |
| Jul 4, 6:34 PM CDT | Special Weather Statement | DDC | Scott | 41 min |
| Jul 4, 6:35 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 40 min |
| Jul 4, 6:40 PM CDT | Special Weather Statement | DDC | Pawnee | 50 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.